I had my thyroidectomy 6/1/10 and it came back negative for cancer, just Hashi's. I have had hypocalcemia since the surgery. My calcium is running 7.9, D is 30 and my PTH is <3. I am taking two 600mg Caltrate D chewables twice daily. My latest TSH was 4.56 after surgery up from 0.89 prior to surgery, they started me on 125mcg the day after surgery and at 4 weeks bumped me to 137mcg due to puffy eyes and fatigue. It has been about 11 days now and have started having daily migraine like headaches at the back base of my skull with nausea and blurryness in my right eye. My eyes are still a little puffy. To tell you the truth, it feels like my brain is swelling. I emailed my doc at Kaiser and she said sounds like a migraine flare. I have never had a migraine in my life. Dr. Lupo, do you think I need to push the issue or just ride the waves because I am still adjusting to the med dose change.
Well, I went to the doc and she was reluctant to run any new tests on me....ugggg Kaiser. she did get an MRA which was negative.....I told her to humor me and switch me back to whatever brand levothyroxine kaiser is using because I felt better on the batch I had right after surgery. It cost me $30 as opposed to $4 at Wal-Mart. When I got the bottle home, I had the stock bottle because Kaiser fills 90 days at a time. I peeled back the warning labels and saw that I in fact had brand Levothroid. I looked at the Wal-Mart bottle and It said "generic for Levothroid". I took the brand Levothroid for a few days and the headache went away. I then called Wal-Mart pharmacist this morning and he confirmed that it isn't the level of hormone, It is the inactive ingredients/fillers and dyes. He has had other patients with the same problems, so one night he took the inactive ingredient lists home from both types and did and entire spread sheet with fillers and possible reactions and side effects. For example, some contain lactose and if a patient is lactose intolerant that may cause a reaction. One cheap filler that is famous for reactions is talc and is used in most OTC drugs. It Is rare he says, but does happen. Three days later on the brand Levothroid, I am totally headache free and feel great!!!! I hope this helps someone else with the same experience.
I switched after only 30 days post TT. I think its important to give your body time to adjust before trying a switch. After all the prescribing info does say to notify your doctor if you switch manufacturers. That is proof that there are differences in the meds.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.